Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 20, 2005, 3:06 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2005, 3:06 PM CDT (20:06 UTC)
- Expired
- Apr 21, 2005, 10:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 202009
FFWSJU
PRC013-017-027-054-065-115-202300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
406 PM AST WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES OF
FLORIDA
BARCELONETA
QUEBRADILLAS
CAMUY
HATILLO
ARECIBO
* UNTIL 700 PM AST
* AT 358 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING OVER THESE MUNICIPALITIES. RADAR RAINFALL
ESTIMATES INDICATED ISOLATED LOCALITIES WITH AROUND THREE INCHES OF
RAIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
$$
RIVERA2 follow-up statements
000
WGCA72 TJSJ 202312
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
708 PM AST WED APR 20 2005
PRC013-017-027-054-065-115-202318-
FLORIDA-BARCELONETA-QUEBRADILLAS-CAMUY-HATILLO-ARECIBO-
708 PM AST WED APR 20 2005
...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 7 PM AST...FOR
THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
FLORIDA...BARCELONETA...QUEBRADILLAS...CAMUY...HATILLO AND
ARECIBO
AT 6:45 PM...NWS DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED
OVER AN HOUR AGO ACROSS THIS FORMER WARNING AREA. HOWEVER...LIGHT TO
MODERATE RAIN HAS PERSISTED THERE THROUGHOUT THE EARLY EVENING
HOURS...WITH LIGHT RAIN STILL CONTINUING ACROSS ARECIBO. FLASH
FLOODING HAS ENDED ACROSS THIS AREA...BUT LOCAL RIVERS AND STREAMS
REMAIN HIGH. LOCAL RESIDENTS ARE URGED TO REMAIN CAUTIOUS WHEN
MOVING ABOUT THIS EVENING...AND KEEP ALERT FOR RISING RIVER LEVELS.
LAT...LON 1838 6690 1849 6693 1846 6671 1849 6668
1849 6654 1836 6654 1833 6657 1833 6671
1836 6674 1833 6679
$$000
WGCA72 TJSJ 202345 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
708 PM AST WED APR 20 2005
PRC013-017-027-054-065-115-210030-
FLORIDA-BARCELONETA-QUEBRADILLAS-CAMUY-HATILLO-ARECIBO-
708 PM AST WED APR 20 2005
...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 7 PM AST...FOR
THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
FLORIDA...BARCELONETA...QUEBRADILLAS...CAMUY...HATILLO AND
ARECIBO
AT 6:45 PM...NWS DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED
OVER AN HOUR AGO ACROSS THIS FORMER WARNING AREA. HOWEVER...LIGHT TO
MODERATE RAIN HAS PERSISTED THERE THROUGHOUT THE EARLY EVENING
HOURS...WITH LIGHT RAIN STILL CONTINUING ACROSS ARECIBO. FLASH
FLOODING HAS ENDED ACROSS THIS AREA...BUT LOCAL RIVERS AND STREAMS
REMAIN HIGH. LOCAL RESIDENTS ARE URGED TO REMAIN CAUTIOUS WHEN
MOVING ABOUT THIS EVENING...AND KEEP ALERT FOR RISING RIVER LEVELS.
LAT...LON 1838 6690 1849 6693 1846 6671 1849 6668
1849 6654 1836 6654 1833 6657 1833 6671
1836 6674 1833 6679
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 2:30 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 20, 2:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST WED APR 20 2005 .DISCUSSION...ACTIVE WEATHER OCCURRED ACROSS PUERTO RICO AGAIN ON WEDNESDAY AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED OVER THE INTERIOR SINCE MID TO LATE MORNING AND SLOWLY DRIFTED NORTH NORTHEAST UNDER THE INFLUENCE OF MID TO UPPER SOUTHWESTERLY FLOW. EVEN VIEQUES RECEIVED A SHARE OF THE WEATHER. WEATHER CONDITIONS WILL NOT CHANGE MUCH OVER THE NEXT SEVERAL DAYS AND IN FACT THEY WILL FURTHER DETERIORATE. IN THE SHORT TERM WILL EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TO LINGER THROUGH THE EVENING HOURS AND SOME OF THEM TO PERSIST OVERNIGHT INTO THURSDAY ESPECIALLY ALONG THE COASTAL AREAS OF THE SOUTH AND EAST. POTENTIAL FOR FLOODING REMAINS HIGH ADDITIONAL RAIN CELLS KEEP DEVELOPING OVER THE INTERIOR. THURSDAY PROMISES TO BE ANOTHER ACTIVE DAY WITH FRONTAL BOUNDARY REMAINING ALMOST STATIONARY TO THE NORTHWEST OF PUERTO RICO. I DONT THINK WE WILL SEE THAT MUCH RETROGRESSION OF THE FRONT THROUGH FRIDAY. LONGER TERM BEGINNING ON FRIDAY WE WILL EXPERIENCE A SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE ADVECTING FROM THE SOUTH...AS MOIST AND EXPLOSIVELY CHARGED TROPICAL AIR FROM SOUTH AMERICA INTRUDES INTO THE REGION. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AND PERSIST THROUGH THE WEEKEND WITH A HIGH POTENTIAL FOR WIDESPREAD AND SIGNIFICANT FLASH FLOODING NOT ONLY OVER PUERTO RICO BUT ALSO ACROSS THE U.S. VIRGIN ISLANDS. && .SYNOPSIS...A BROAD FRONTAL BOUNDARY EXTENDS FROM THE EAST COAST OF THE DOMINICAN REPUBLIC...TO JUST NORTH OF THE MONA PASSAGE AND INTO THE LOCAL OFFSHORE ATLANTIC WATERS. THIS FRONTAL BOUNDARY WILL REMAIN ALMOST STATIONARY TOP THE NORTHWEST OF PUERTO RICO THROUGH FRIDAY. BANDS AND LINES OF HEAVY SHOWERS...SOME WITH THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGIONAL WATERS THROUGH MONDAY AND PRODUCE HAZARDOUS FLOODING CONDITIONS ACROSS THE REGION. && .MARINE...MODERATE NORTHERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. EARLY THIS EVENING AND TONIGHT...DANGEROUS THUNDERSTORMS WILL AFFECT MAINLY THE LOCAL NORTHERN WATERS ...PRODUCING LOW VISIBILITIES...STRONG GUSTY WINDS AND CLOUD TO WATER LIGHTNING. && .HYDROLOGY...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE ISLAND OF PUERTO RICO THROUGH THURSDAY MORNING ALTHOUGH IT IS VERY LIKELY TO BE EXTENDED THROUGH THE WEEKEND. RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 5 INCHES PER DAY ARE LIKELY OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 70 83 70 83 / 70 70 70 70 STT 72 82 71 83 / 60 80 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...FLASH FLOOD WATCH PRZ001>011-211300. .VI...NONE. && RM
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED APR 20 2005 PRZ001>013-AMZ710>750-211000- 600 AM AST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS. SOME OF THESE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE CAUSE FLOODING OF STREETS AND ROADWAYS...AND ALSO CAUSE LOCAL RIVERS AND CREEKS TO RAPIDLY RISE IN THESE AREAS. MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC... SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE...THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL REMAIN HIGH. VIZ001-002-AMZ710>730-211000- 600 AM AST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS. THERE MAY BE ENOUGH RAINFALL ACCUMULATION TO RESULT IN MINOR URBAN AND GUT TYPE FLOODING...WITH LOCALLY HEAVY RAINFALL POSSIBLE IN ISOLATED AREAS. MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC... SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE THE POTENTIAL FOR MINOR URBAN AND GUT TYPE FLOODING WILL REMAIN HIGH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:55 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 20, 11:41 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Apr 20, 4:02 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.